Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 1, NWS Amarillo, TX

May 9, 201020 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at May 9, 2010, 11:27 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 10, 2010, 10:00 AM CDT. It was in force for 9 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 9, 2010, 11:27 PM CDT (04:27 UTC)
In effect from
May 10, 2010, 10:00 AM CDT
Expired
May 10, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 11:29 AM CDTNON-TSTM WND GST 6126 Nw Miami, TX
May 10, 12:01 PM CDTNON-TSTM WND GST 622 N Borger, TX
May 10, 12:20 PM CDTNON-TSTM WND GST 592 Ene Goodwell, OK
May 10, 12:42 PM CDTNON-TSTM WND GST 592 W Guymon, OK
May 10, 12:45 PM CDTTSTM WND DMG7 Wsw Amarillo, TXSTEEPLE BLOWN SIDEWAYS AT THE CHRIST COVENANT PRESBYTERIAN CHURCH LOCATED ON 34TH ST BETWEEN COULTER AND SONCY
May 10, 12:45 PM CDTNON-TSTM WND GST 645 Ene Hereford, TX
May 10, 12:45 PM CDTNON-TSTM WND DMG7 Wsw Amarillo, TXSTEEPLE BLOWN SIDEWAYS AT THE CHRIST COVENANT PRESBYTERIAN CHURCH LOCATED ON 34TH ST BETWEEN COULTER AND SONCY
May 10, 1:06 PM CDTNON-TSTM WND GST 59Texline, TX
May 10, 1:13 PM CDTNON-TSTM WND GST 607 Ene Valley De Oro, TX
May 10, 1:15 PM CDTNON-TSTM WND GST 651 Nnw Hereford, TX
May 10, 1:17 PM CDTNON-TSTM WND GST 7117 Sse Claude, TX
May 10, 1:20 PM CDTNON-TSTM WND GST 641 Ene Mclean, TX
May 10, 1:23 PM CDTNON-TSTM WND GST 618 Sse Masterson, TXFAIN GAS PLANT
May 10, 1:30 PM CDTNON-TSTM WND GST 622 Wsw Clarendon, TX
May 10, 1:44 PM CDTNON-TSTM WND GST 698 Nw Miami, TX
May 10, 1:45 PM CDTNON-TSTM WND GST 591 Se Vega, TX
May 10, 1:46 PM CDTNON-TSTM WND GST 613 W Dumas, TX
May 10, 1:46 PM CDTNON-TSTM WND GST 635 Nnw Pampa, TX
May 10, 2:00 PM CDTNON-TSTM WND GST 662 Wnw Hereford, TX
May 10, 2:08 PM CDTNON-TSTM WND GST 641 W Amarillo, TX
May 10, 2:18 PM CDTNON-TSTM WND GST 583 Se Amarillo, TXCOMMANCHE TRAIL GOLF COURSE
May 10, 2:19 PM CDTNON-TSTM WND GST 62White Deer, TX
May 10, 2:30 PM CDTNON-TSTM WND GST 603 Ene Perryton, TX
May 10, 2:33 PM CDTNON-TSTM WND GST 61Goodwell, OKOKLAHOMA PANHANDLE STATE UNIVERSITY
May 10, 2:34 PM CDTNON-TSTM WND GST 61Texhoma, OK
May 10, 2:45 PM CDTNON-TSTM WND GST 584 Ene Allison, TX
May 10, 2:50 PM CDTNON-TSTM WND GST 612 Ese Pampa, TX
May 10, 2:53 PM CDTNON-TSTM WND GST 646 Ene Amarillo, TX
May 10, 3:35 PM CDTNON-TSTM WND GST 608 W Slapout, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS74 KAMA 100427
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1127 PM CDT SUN MAY 9 2010

OKZ001-002-TXZ001>003-006>008-011>013-016>018-101230-
/O.UPG.KAMA.HW.A.0001.100510T1500Z-100511T0000Z/
/O.NEW.KAMA.HW.W.0001.100510T1500Z-100511T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
1127 PM CDT SUN MAY 9 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY FOR THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* TIMING: WINDS WILL INCREASE BY LATE MONDAY MORNING AND INTO THE
  EARLY AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND
  5 PM MONDAY. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET MONDAY
  EVENING.

* WINDS: WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 
  AROUND 50 TO 60 MPH WILL BE POSSIBLE. 

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH ON ROADS
  AND HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-101230-
/O.CON.KAMA.HW.A.0001.100510T1500Z-100511T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
1127 PM CDT SUN MAY 9 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM CDT MONDAY
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM CDT MONDAY THROUGH
MONDAY EVENING FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: WINDS WILL INCREASE BY LATE MONDAY MORNING AND INTO THE
  EARLY AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND
  5 PM MONDAY. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET MONDAY
  EVENING.

* WINDS: WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 
  AROUND 50 TO 60 MPH WILL BE POSSIBLE. 

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH ON 
  ROADS AND HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BEAL
2 follow-up statements
106 
WWUS74 KAMA 100852
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT MON MAY 10 2010

OKZ003-TXZ004-005-009-010-014-015-019-020-101700-
/O.UPG.KAMA.HW.A.0001.100510T1500Z-100511T0000Z/
/O.EXA.KAMA.HW.W.0001.100510T1500Z-100511T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
352 AM CDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: WINDS WILL INCREASE BY LATE THIS MORNING AND INTO THE EARLY
  AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND 5 PM.
  THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60
  MPH.

* IMPACTS: DAMAGE TO ROOFS...TREES AND POWER LINES WILL BE POSSIBLE.
  TRAVELERS WILL EXPERIENCE SEVERE CROSS WINDS AT TIMES WHICH COULD
  CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE.  MOTORISTS SHOULD USE EXTREME
CAUTION.  PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH
AS GARBAGE CANS AND LAWN FURNITURE.  STAY ALERT FOR THE POSSIBILITY
OF FALLING TREE LIMBS AND DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-101700-
/O.CON.KAMA.HW.W.0001.100510T1500Z-100511T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
352 AM CDT MON MAY 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS
PANHANDLES.

* TIMING: WINDS WILL INCREASE BY LATE THIS MORNING AND INTO THE EARLY
  AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND 5 PM.
  THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60
  MPH.

* IMPACTS: DAMAGE TO ROOFS...TREES AND POWER LINES WILL BE POSSIBLE.
  TRAVELERS WILL EXPERIENCE SEVERE CROSS WINDS AT TIMES WHICH COULD
  CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE.  MOTORISTS SHOULD USE EXTREME
CAUTION.  PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH
AS GARBAGE CANS AND LAWN FURNITURE.  STAY ALERT FOR THE POSSIBILITY
OF FALLING TREE LIMBS AND DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

GOEHRING
218 
WWUS74 KAMA 101655
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1155 AM CDT MON MAY 10 2010

OKZ001>003-TXZ001>020-110000-
/O.CON.KAMA.HW.W.0001.000000T0000Z-100511T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1155 AM CDT MON MAY 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 1 PM AND 5 PM. THE WINDS WILL
  QUICKLY DIMINISH AFTER SUNSET.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 
  60 MPH. 

* IMPACTS: DAMAGE TO ROOFS...TREES AND POWER LINES WILL BE 
  POSSIBLE. TRAVELERS WILL EXPERIENCE SEVERE CROSS WINDS AT 
  TIMES WHICH COULD CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE.  MOTORISTS SHOULD USE EXTREME
CAUTION.  PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE.  STAY ALERT FOR THE
POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CLK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at May 9, 11:24 PM CDT, 3 minutes earlier.

Area forecast discussion, May 9, 11:24 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT SUN MAY 9 2010

.AVIATION...
LITTLE CHANGE TO PREVIOUS AVIATION AFD AS FAR AS WINDS GO. AREAS OF
FOG AND LOW CLOUDS TO PERSIST TONIGHT...ESPECIALLY KAMA. RAPID
CLEARING EXPECTED MONDAY MORNING AS DRYLINE RACES EASTWARD AND DRY
AIR INVADES ALL TERMINALS. VERY TIGHT PRESSURE GRADIENT WILL BE IN
PLACE MONDAY TO RESULT IN A DECENT WIND EVENT AT ALL TAF SITES WITH
SUSTAINED 30 TO 35 KNOTS ALONG WITH GUSTS APCHG 50 KNOTS QUITE
PLAUSIBLE. WINDS TO DIMINISH BY SUNSET MONDAY EVENING.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 720 PM CDT SUN MAY 9 2010/

AVIATION...
WIND WILL BE THE MAIN STORY THIS TAF CYCLE. VERY TIGHT PRESSURE
GRADIENT WILL DEVELOP ON MONDAY...WITH SUSTAINED 40 MPH WINDS ALONG
WITH HIGHER GUSTS LIKELY AT ALL TAF SITES. THIS IS REFLECTED IN
LATEST TAF FCST CYCLE. LOW CLOUDS AND ATTENDANT MVFR CIGS LATER TNGT
WILL RAPIDLY ERODE MONDAY MORNING.

ANDRADE

PREV DISCUSSION... /ISSUED 324 PM CDT SUN MAY 9 2010/

DISCUSSION...
CONVECTION ASSOCIATED WITH LEADING SHORTWAVE TRACKING NORTHEAST OUT
OF THE PERMIAN BASIN AND LOW ROLLING PLAINS JUST BRUSHED THE FAR
SOUTHEASTERN EDGE OF THE FORECAST AREA. LOW LEVEL MOISTURE RETURN ON
UPSLOPE SURFACE FLOW TONIGHT WILL ALLOW FOR DEW POINTS IN THE UPPER
40S AND 50S ACROSS ALL OF THE PANHANDLES. LOW LEVEL SOUTHERLY JET
SETS UP TONIGHT OF 40 TO 50 KNOTS ACROSS THE CENTRAL AND EASTERN
PANHANDLES. ADDITIONAL SHORTWAVE ENERGY FORECAST TO AFFECT THE
PANHANDLES OVERNIGHT TONIGHT WITH SOUTHWESTERLY UPPER FLOW AHEAD OF
APPROACHING UPPER TROUGH. CANNOT RULE OUT POSSIBILITY FOR NOCTURNAL
CONVECTION TONIGHT ACROSS MOST OF THE CENTRAL AND EASTERN PANHANDLES
AHEAD OF THE DRYLINE...WHICH SHOULD BE ACROSS EASTERN NM. DRYLINE
SHOULD VERY QUICKLY RACE EAST MONDAY MORNING AND BE IN WESTERN OK BY
MONDAY AFTERNOON AS THE MAIN UPPER SYSTEM LIFTS OUT OF THE FOUR
CORNERS REGION MONDAY MORNING INTO WESTERN KS BY MONDAY AFTERNOON.
700 MB GRADIENT AND SURFACE GRADIENT FORECAST TO TIGHTEN UP BEHIND
THE DRYLINE LEADING TO VERY STRONG DOWNSLOPING SOUTHWESTERLY WINDS.
BASED ON LATEST 12Z MODELS AND HIGH WIND DECISION TREE...DECIDED TO
HOIST A HIGH WIND WATCH FOR MONDAY ACROSS ALL OF THE PANHANDLES. LESS
CONFIDENCE OF HIGH WINDS ACROSS THE EXTREME SOUTHEAST AND EASTERN
SECTIONS...BUT WILL LET LATER SHIFTS FINE TUNE IF UPGRADE TO A HIGH
WIND WARNING BECOMES NEEDED. GRADIENT WINDS SHOULD QUICKLY SUBSIDE
RIGHT AFTER SUNSET MONDAY EVENING. COLD FRONT TO PUSH SOUTH ACROSS
THE PANHANDLES MONDAY NIGHT AND SHOULD BECOME STATIONARY TUESDAY
SOUTH OF THE PANHANDLES. FRONT EXPECTED TO LIFT NORTHEAST AS A WARM
FRONT BY TUESDAY NIGHT AND WEDNESDAY. SURFACE WAVE TO DEVELOP OVER NM
AND TRACK EAST ACROSS THE PANHANDLES BY MID WEEK. WILL INTRODUCE
SLIGHT CHANCE POPS ACROSS THE NORTHEAST PANHANDLES TUESDAY AND
TUESDAY NIGHT AS THE SURFACE LOW MOVES ACROSS THE NORTHERN SECTIONS
OF THE FORECAST AREA. SHORTWAVE ENERGY ALSO PROGGED TO EJECT OUT OF
THE SOUTHERN ROCKIES TUESDAY NIGHT. NEXT CLOSED UPPER LOW TO TRACK
OUT OF THE GREAT BASIN REGION TUESDAY NIGHT AND ACROSS THE CENTRAL
ROCKIES WEDNESDAY. AS THE SURFACE LOW MOVES INTO OK...ANOTHER COLD
FRONT FORECAST TO PUSH SOUTH OUT OF THE CENTRAL ROCKIES AND PLAINS
STATES WEDNESDAY. THIS COLD FRONT SHOULD USHER IN MUCH COOLER AIR FOR
THE LATTER HALF OF THE WEEK. MUCH COOLER AND MORE MOIST UPSLOPE
SURFACE FLOW IN THE POST-FRONTAL AIR MASS BY THURSDAY INTO THE
WEEKEND WILL LEAD TO GOOD ISENTROPIC LIFT. WILL MAINTAIN SLIGHT
CHANCE TO CHANCE POPS WEDNESDAY THROUGH SATURDAY FOR CONVECTION ALONG
WITH BELOW SEASONABLE CONDITIONS.

SCHNEIDER

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY WITH VERY STRONG
DOWNSLOPING WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS AND RH VALUES OF
LESS THAN 15 PERCENT AREAWIDE. WILL CONTINUE WITH UPGRADE OF FIRE
WEATHER WATCH TO RED FLAG WARNING FOR MONDAY GOING. POSSIBLE ELEVATED
FIRE WEATHER CONDITIONS TUESDAY MAINLY OVER THE SOUTHWEST SECTIONS OF
THE TX PANHANDLE AS RH VALUES EXPECTED TO FALL TO 15 PERCENT OR
LESS...HOWEVER 20 FOOT WIND SPEEDS SHOULD REMAIN BELOW 20 MPH. LITTLE
OR NO FIRE WEATHER CONCERNS WEDNESDAY THROUGH THE WEEKEND DUE TO MUCH
COOLER AND UNSETTLED WEATHER EXPECTED.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 9 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     HIGH WIND WATCH FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 10 AM TO 9 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     HIGH WIND WATCH FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, May 9, 3:35 PM CDT, 7 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
335 PM CDT SUN MAY 9 2010

OKZ001>003-TXZ001>020-101100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
335 PM CDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT THE WESTERN QUARTER OF
THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. STRONG GUSTY WINDS AND
HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS...BUT SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

GUSTY SOUTHERLY WINDS WILL CONTINUE TONIGHT...THUS CAUTION IS ADVISED
ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

A HIGH WIND WATCH IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA
COUNTIES MONDAY AND MONDAY EVENING AS STRONG WEST TO SOUTHWEST WINDS
DEVELOP IN RESPONSE TO A DEEPENING AREA OF LOW PRESSURE IN THE LEE OF
THE ROCKIES. THE STRONG WINDS JUXTAPOSED WITH DRY AND WARM CONDITIONS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS THE
PANHANDLES MONDAY. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY AND MONDAY NIGHT FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES.

CHANCES OF THUNDERSTORMS RETURN TUESDAY THROUGH SATURDAY NIGHT
FOR MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS THROUGH THIS
PERIOD ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

Nearby

High Wind Warnings in Texas, 2010High Wind Warnings in Oklahoma, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.